What is ibuprofen for?
Ibuprofen is used for symptomatic treatment of pain of various etiologies, reduction of fever and mild inflammation. How to take ibuprofen is decided by the doctor on an individual basis.
Is ibuprofen an antipyretic?
Yes, the drug reduces fever and has analgesic and anti-inflammatory effects.
Indications for the use of ibuprofen
Ibuprofen is prescribed for:
- high fever in adults and children;
- muscular pain;
- joint pain;
- menstrual pain;
- mild arthritis;
- signs of colds and flu;
- inflammation of soft tissues;
- bruises, injuries.
Detailed information on what it helps and how to take ibuprofen is available from your doctor.
What is ibuprofen in tablet form for?
Ibuprofen in tablet form is used to reduce body temperature, relieve headaches and various inflammations (ibuprofen is used for muscle pain, with inflammation of the joints).
What is ibuprofen ointment for?
Ibuprofen in the form of ointments and creams is used topically for joint and muscle pain.
Does ibuprofen help with fever?
Yes, ibuprofen helps with fever, but it only lowers it without affecting the cause of the hyperthermia.
How to use ibuprofen?
What does ibuprofen help and how to drink it correctly will prompt your doctor. If there is no possibility to consult a specialist, you should carefully study the instructions of a particular drug with ibuprofen in its composition.
How to take ibuprofen for adults?
An adult is prescribed an initial dose of ibuprofen 200-400 mg, if necessary, further the same dosage is prescribed every 4-6 hours. As an antipyretic and analgesic, ibuprofen is very effective. Creams and ointments with ibuprofen are used 3-4 times a day. They should be applied in a thin layer to the affected area, gently rubbing into the skin with gentle massaging movements.
How long does it take for ibuprofen to work in adults?
On average, ibuprofen begins to work 30 minutes after oral administration. In adults, the maximum concentration of the substance in the blood is reached 1-2 hours after oral administration.
When does ibuprofen begin to work in children?
Many parents wonder how quickly ibuprofen reduces fever in children. Hypothermic effect of the drug comes on average an hour after oral administration, and the maximum concentration of the drug in the blood occurs after 2-4 hours. The time of action of ibuprofen is individual and depends on many factors.
How long before ibuprofen begins to work on inflammation?
To achieve the full anti-inflammatory effect you need from several days to 14 days of systematic use of ibuprofen. When ibuprofen begins to work — a purely individual question that depends on the characteristics of the body and the severity of the inflammatory process. It is important how to drink ibuprofen (observe the rules for taking it) and follow other doctor’s recommendations, for example, to immobilize the inflamed limb as much as possible.
Is Ibuprofen a pain reliever or not?
Yes, this drug has analgesic properties.
How long you can take ibuprofen?
The maximum amount of the drug that can be taken per day is 1.2 g. A repeated dose of the drug is not recommended to take earlier than 4 hours after the first use. The duration of use of the drug without a prescription should not exceed 5 days.
How quickly ibuprofen works?
The medicinal effect of ibuprofen comes on very quickly, compared to other non-steroidal anti-inflammatory drugs. After oral administration of the drug, ibuprofen shows analgesic effect in about half an hour, and hypothermic effect — on average, in an hour.
Does ibuprofen help with colds?
Often people take ibuprofen at the first signs of a cold, believing that it will stop the progression of the disease. This is a misconception that can be detrimental. Ibuprofen in the cold has no therapeutic effect, but only eliminates certain symptoms, without affecting the cause of the disease (headache, increase in body temperature). That is why it is not recommended to take ibuprofen with a cold without fever — the remedy simply will not have a therapeutic effect and can even cause harm. How to take ibuprofen with a cold and choose the correct dosage will prompt your therapist or pediatrician. If there is no possibility to consult a doctor, the use of ibuprofen tablets for colds should not exceed 1200 mg per day and last more than 5 days.
Is it possible to drink ibuprofen with a fever?
Yes, you can, but you should knock down the temperature if it is 38.5 degrees or higher.
Ibuprofen for fever in children
The daily dose of ibuprofen for children varies according to their age and weight.
Ibuprofen for a child over 12 years is prescribed in the amount of 150-300 mg up to three times a day. Further, the dosage can be reduced to 100 mg three times a day.
Calculation of suspension for oral use: 5-20 mg per 1 kilogram of weight. This dosage can be given up to three times a day.
- Children 3-12 months old average 50 mg up to four times a day.
- Children 1-3 years of age, 100 mg up to three times a day.
- Children 4-6 years old average 150 mg up to three times a day.
- Children 7-9 years of age 200 mg up to three times a day.
- Children 10-12 years old — 300 mg up to three times a day.
Ibuprofen at a fever of 39 degrees is prescribed in a dose of 10 mg/kg per day, but if the temperature is below 39.2 degrees, 5 mg/kg per day.
Ibuprofen reduces fever after immunization syndrome in a dosage of 50 mg, six hours later, if necessary, the use can be repeated in the same dosage, not exceeding the maximum daily dose (100 mg).
How long does ibuprofen work?
When administered orally, ibuprofen begins to show drug activity on average half an hour after ingestion and is active for 4-6 hours. The drug is completely eliminated from the body after 24 hours.
How to take ibuprofen for fever?
Ibuprofen brings down the body temperature, so it is often prescribed for hyperthermia. Adults are advised to use the drug in a dosage of 200-400 mg up to four times a day, without exceeding the daily dose of 1200 mg. Depending on the individual characteristics of the body, the rate of onset of therapeutic effect also changes: the dosage of ibuprofen at a temperature of 400-600 mg per day can eliminate hyperthermia. In acute cases, the highest daily dose of ibuprofen at high fever may be exceeded by doctor’s prescription, up to 2400 mg.
Children under 12 years of age can use ibuprofen in the form of suspension for fever.
Retarded forms are prescribed 1-2 times a day because they are prolonged-acting drugs.
Can I take ibuprofen with a fever of 37°?
You can, but it is not necessary. Increased body temperature indicates the body’s fight against the pathogen, in addition, such a temperature is not life-threatening. If you knock down an already low temperature, you can interfere with the immune system to fight the pathogen.
At what temperature to drink ibuprofen?
Taking ibuprofen at a temperature of 37 degrees does not make sense, because the increase in body temperature means that the body is fighting the pathogen. It is necessary to drink ibuprofen tablets if the body temperature exceeds 38.5 degrees, or is accompanied by an intolerable headache and cramps.
Is it possible to drink ibuprofen if there is no fever?
The drug is used not only to reduce the body temperature, but also for pain relief. Therefore, if you are bothered by headache, toothache, menstrual and other types of pain — this is an indication for the use of ibuprofen.
How to take ibuprofen for fever?
Before use, it is important to calculate the correct dose. The maximum dosage of ibuprofen for a fever for an adult is 1200 mg, divided into 2-3 doses. How to take ibuprofen for children is prescribed by the pediatrician, usually at the rate of 20 mg/kg of weight, divided into 3-4 intakes. The drug should be swallowed with a small amount of clean water.
Why does ibuprofen not reduce fever?
If ibuprofen poorly lowers the temperature, perhaps the wrong drug or its dosage. If everything is correct, but the temperature does not fall (especially high values held for more than a few days), you should immediately consult a doctor.
Ibuprofen for infants
Ibuprofen for infants is prescribed only by a doctor. It is not recommended to give ibuprofen to infants with a body weight of less than seven kilograms.
How often ibuprofen can be given to a child?
The drug can be given to the child up to four times a day, observing a six-hour interval. It is important not to exceed the maximum daily dose, calculated individually for the baby depending on his age and weight. It is not recommended to use the drug for more than five consecutive days.
If ibuprofen does not bring down the fever?
If ibuprofen does not bring down the temperature, it is important to check the correctness of the calculated dose, as well as take into account how much time has passed since taking the drug. If the dosage is correct and enough time has passed after using the medication, you can try to supplement therapy with paracetamol-based drugs. If nothing helps, it is recommended to call the attending physician. If ibuprofen does not bring down the child’s high fever, and the situation is critical — call an ambulance.
How long does it take for ibuprofen to bring down a fever?
When taking the drug, few people know how long it takes for ibuprofen to lower the temperature, and begin to panic if it does not happen after 5-10 minutes. If the dosage was calculated correctly, the drug will show hypothermic effect in about an hour. Based on the characteristics of the patient’s body, this time may vary slightly.
What is better for a fever: ibuprofen or paracetamol?
The answer to this question depends on several factors. Ibuprofen and paracetamol tablets have an antipyretic effect, but unlike paracetamol, ibuprofen has an anti-inflammatory effect. Ibuprofen and paracetamol are prescribed to reduce fever, as well as to eliminate pain of various etiologies — dental, menstrual, headache, muscle and joint pain. The advantage of paracetamol is the possibility of its use during pregnancy, lactation, childhood and old age due to safety and low frequency of side effects. In addition, the drug can be used in combination with other medicines. Ibuprofen is reasonable to use if it is necessary not only to reduce the temperature, but also to relieve inflammation and pain. Paracetamol is less effective for severe pain syndrome.
What is better for a headache — paracetamol or ibuprofen?
When choosing which is better to drink for a headache — ibuprofen or paracetamol, it is important to consider the following factors:
- Paracetamol is approved for use during pregnancy and lactation;
- Ibuprofen has a more pronounced analgesic effect, while relieving inflammation;
- Both drugs are approved for use in children;
- Paracetamol has a less pronounced effect on pain syndrome;
- Ibuprofen is not recommended for use in the third trimester of pregnancy.
How much ibuprofen to take with fever?
The maximum daily dose of ibuprofen is 1200 mg, in severe cases it can be increased by doctor’s prescription. The medicine should be drank at intervals of six hours, preferably in 3-4 doses. Retarded forms (drugs with slow, modified release) are prescribed 1-2 times a day.
Can ibuprofen be taken during pregnancy?
In the 1st and 2nd trimester of pregnancy, ibuprofen is used only by prescription. This is due to the increased risk of developing genital abnormalities in male newborns (cryptorchidism), and in girls, a decrease in the ovarian reserve. The use of several non-narcotic painkillers (paracetamol, aspirin and ibuprofen) simultaneously during pregnancy significantly increases the risk of fetal abnormalities and side effects in the mother.
The use of ibuprofen during pregnancy in the 3rd trimester is contraindicated, since it can cause premature closure of the fetal arterial duct. As any other drugs, ibuprofen should be prescribed to pregnant women only by the attending physician, taking into account the potential risks and expected benefits.
Ibuprofen in pregnancy planning
Nonsteroidal anti-inflammatory drugs, which include ibuprofen, can potentially affect fertility, so they should be used with caution when planning a pregnancy.
Ibuprofen ointment in pregnancy
According to the instructions, ibuprofen in external agents (ointments, gels) are not recommended for use in the third trimester of pregnancy. Use ibuprofen externally in the first and second trimester can only be prescribed by a doctor.
Can ibuprofen be used while breastfeeding?
As a result of studies, it was found that ibuprofen penetrates into breast milk, but in such small amounts that it does not cause any adverse effects on the health of nursing mothers and the baby. However, ibuprofen during breastfeeding is recommended for a short time.
Therefore, the question «can ibuprofen nursing?» can be answered positively, but it is advisable to consult a doctor before doing so. Ibuprofen is one of the drugs of choice as an analgesic for lactation.
Ibuprofen ointment during pregnancy
Ibuprofen for breastfeeding mothers can be used externally in the form of ointment, gel or cream. Even when taken orally, the drug enters the breast milk in small amounts, and when used topically, even less so. If long-term use of the drug (in any dosage form) is necessary, it is necessary to consult a doctor.
Does ibuprofen help with my period?
Yes, it is widely used as a pain reliever for painful menstruation. Ibuprofen helps with menstrual pain by blocking the production of both forms of the enzyme cyclooxygenase, and by acting on the hypothalamus, it reduces inflammation. For abdominal pain, ibuprofen can be taken at 200-400 mg every 6 hours, no more than 1.2 g per day. Ibuprofen for painful periods is the drug of choice along with paracetamol.
Does ibuprofen help with toothache?
For toothache, ibuprofen is used quite often because it quickly relieves pain and reduces inflammation. Children are also prescribed ibuprofen for toothache. However, it is worth bearing in mind that this remedy only eliminates pain, not the problem, so you can be patient until the appointment at the dentist. Ibuprofen helps with toothache for an average of 4-6 hours, after which it can be taken again. The daily dose of 1200 mg should not be exceeded.
Ibuprofen for concussion
The drug may be prescribed for concussion as a symptomatic treatment to relieve severe headache. However, the remedy can only be used as part of a comprehensive drug therapy, including the gradual return of physical and social activity.
Does ibuprofen help with headaches?
Yes, ibuprofen is excellent for headaches and migraines, relieving pain by blocking the production of cyclooxygenases, «responsible» for the feeling of pain. However, if the drug does not have an analgesic effect, or if the headache does not stop hurting for a long time, it is necessary to consult a doctor for professional diagnosis.
Ibuprofen for headache in a child
Many parents wonder whether ibuprofen will help from headache in children and whether it is safe. Yes, the drug is prescribed to children from infancy, if the body weight of the child exceeds 7 kilograms. It is important to consider that if the child complains of headache for a long time, it is necessary to urgently contact the pediatrician, as this may be a symptom of some disease.
Ibuprofen for kidney pain
Ibuprofen for kidney pain can be used as a pain reliever that will relieve acute pain until an ambulance arrives (for renal colic). With renal colic, you may develop pyelonephritis, accompanied by a fever, which ibuprofen will help to reduce.
Important: The drug does not treat the kidneys, and renal failure is a direct contraindication for use, so ibuprofen with kidney inflammation should be used with great caution.